Occurrence of dermatomyositis immediately after mastectomy subsequent to severe chemotherapeutic drug eruption

Yuki Otsuka, Haruki Watanabe, Yuzuki Kano, Noriko Tatebe, Katsue Sunahori-Watanabe, Tomoko Kawabata, Kenei Sada, Jun Wada

Research output: Contribution to journalArticle

Abstract

We herein report a patient with breast cancer who developed dermatomyositis (DM) immediately after mastectomy. She had a history of severe drug eruption during neoadjuvant chemotherapy six months previously. Within a month after the operation, myalgia and rash, including Gottron’s papules, developed, and skeletal-muscle enzymes elevated, so she was diagnosed with probable DM according to the Bohan and Peter criteria. In many neoplastic DM cases, the course of the disease parallels the course of the malignancy. Possible mechanisms were suggested to explain the development of DM in the present case and offer new insight into autoimmune diseases.

Original languageEnglish
Pages (from-to)3379-3383
Number of pages5
JournalInternal Medicine
Volume56
Issue number24
DOIs
Publication statusPublished - Jan 1 2017

Fingerprint

Drug Eruptions
Dermatomyositis
Mastectomy
Myalgia
Exanthema
Autoimmune Diseases
Skeletal Muscle
Breast Neoplasms
Drug Therapy
Enzymes
Neoplasms

Keywords

  • Chemotherapy
  • Paraneoplastic dermatomyositis
  • Severe drug eruption
  • Surgery

ASJC Scopus subject areas

  • Internal Medicine

Cite this

Occurrence of dermatomyositis immediately after mastectomy subsequent to severe chemotherapeutic drug eruption. / Otsuka, Yuki; Watanabe, Haruki; Kano, Yuzuki; Tatebe, Noriko; Sunahori-Watanabe, Katsue; Kawabata, Tomoko; Sada, Kenei; Wada, Jun.

In: Internal Medicine, Vol. 56, No. 24, 01.01.2017, p. 3379-3383.

Research output: Contribution to journalArticle

Otsuka, Yuki ; Watanabe, Haruki ; Kano, Yuzuki ; Tatebe, Noriko ; Sunahori-Watanabe, Katsue ; Kawabata, Tomoko ; Sada, Kenei ; Wada, Jun. / Occurrence of dermatomyositis immediately after mastectomy subsequent to severe chemotherapeutic drug eruption. In: Internal Medicine. 2017 ; Vol. 56, No. 24. pp. 3379-3383.
@article{405c062c608b4a44bd5ea813f7e89abe,
title = "Occurrence of dermatomyositis immediately after mastectomy subsequent to severe chemotherapeutic drug eruption",
abstract = "We herein report a patient with breast cancer who developed dermatomyositis (DM) immediately after mastectomy. She had a history of severe drug eruption during neoadjuvant chemotherapy six months previously. Within a month after the operation, myalgia and rash, including Gottron’s papules, developed, and skeletal-muscle enzymes elevated, so she was diagnosed with probable DM according to the Bohan and Peter criteria. In many neoplastic DM cases, the course of the disease parallels the course of the malignancy. Possible mechanisms were suggested to explain the development of DM in the present case and offer new insight into autoimmune diseases.",
keywords = "Chemotherapy, Paraneoplastic dermatomyositis, Severe drug eruption, Surgery",
author = "Yuki Otsuka and Haruki Watanabe and Yuzuki Kano and Noriko Tatebe and Katsue Sunahori-Watanabe and Tomoko Kawabata and Kenei Sada and Jun Wada",
year = "2017",
month = "1",
day = "1",
doi = "10.2169/internalmedicine.9194-17",
language = "English",
volume = "56",
pages = "3379--3383",
journal = "Internal Medicine",
issn = "0918-2918",
publisher = "Japanese Society of Internal Medicine",
number = "24",

}

TY - JOUR

T1 - Occurrence of dermatomyositis immediately after mastectomy subsequent to severe chemotherapeutic drug eruption

AU - Otsuka, Yuki

AU - Watanabe, Haruki

AU - Kano, Yuzuki

AU - Tatebe, Noriko

AU - Sunahori-Watanabe, Katsue

AU - Kawabata, Tomoko

AU - Sada, Kenei

AU - Wada, Jun

PY - 2017/1/1

Y1 - 2017/1/1

N2 - We herein report a patient with breast cancer who developed dermatomyositis (DM) immediately after mastectomy. She had a history of severe drug eruption during neoadjuvant chemotherapy six months previously. Within a month after the operation, myalgia and rash, including Gottron’s papules, developed, and skeletal-muscle enzymes elevated, so she was diagnosed with probable DM according to the Bohan and Peter criteria. In many neoplastic DM cases, the course of the disease parallels the course of the malignancy. Possible mechanisms were suggested to explain the development of DM in the present case and offer new insight into autoimmune diseases.

AB - We herein report a patient with breast cancer who developed dermatomyositis (DM) immediately after mastectomy. She had a history of severe drug eruption during neoadjuvant chemotherapy six months previously. Within a month after the operation, myalgia and rash, including Gottron’s papules, developed, and skeletal-muscle enzymes elevated, so she was diagnosed with probable DM according to the Bohan and Peter criteria. In many neoplastic DM cases, the course of the disease parallels the course of the malignancy. Possible mechanisms were suggested to explain the development of DM in the present case and offer new insight into autoimmune diseases.

KW - Chemotherapy

KW - Paraneoplastic dermatomyositis

KW - Severe drug eruption

KW - Surgery

UR - http://www.scopus.com/inward/record.url?scp=85040036217&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85040036217&partnerID=8YFLogxK

U2 - 10.2169/internalmedicine.9194-17

DO - 10.2169/internalmedicine.9194-17

M3 - Article

VL - 56

SP - 3379

EP - 3383

JO - Internal Medicine

JF - Internal Medicine

SN - 0918-2918

IS - 24

ER -